MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) POOL CUSA CLARITY 23KHZ HANDPIECE; TISSUE ABLATION

INTEGRA LIFESCIENCES(IRELAND) POOL CUSA CLARITY 23KHZ HANDPIECE; TISSUE ABLATION
Catalog Number C7023P
Medical Device Problem Codes Calcified (1077); Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3006697299-2026-00029: a facility reported that the loaner cusa clarity 23khz handpiece (c7023p) has calcification on one end and the other loan handpiece has rust/bioburden.Additional information was later received as follows: "the loan handpieces were supposed to be used with console as part of a new trial at the hospital and when the issue was identified, the cssd team at the hospital did not process the handpieces for the trial to commence.The case went ahead as planned using other equipment and there was no delay to surgery for the patient.They did not end up using those handpieces for surgery and therefore no patient impact.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity 23khz handpiece (b)(6) was returned for evaluation: device history record (dhr) review - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident was observed.Failure analysis - the investigation of the returned handpiece shows calcification and rust on the inside of the barrel of the handpiece.As a result, the handpiece is scrapped as it cannot be cleaned and is unsafe for clinical use.Root cause - the complaint is confirmed and the root cause is a potential processing issue.Per section 11-12 ¿cleaning the system¿ of the device ifu, the cleaning process involves: phase recirculation time water temperature detergent / water type pre wash 3 minutes cold water tap water wash 5 ¿ 10 minutes 43° c ¿ 65° c (109° f ¿ 149° f) alkaline or neutral ph detergent (ph 7 to 11.5) rinse 3 minutes 40° c ¿ 50° c (104° f ¿ 122° f) tap water or critical water (ro, deionized, distilled) rinse 15 seconds ambient critical water (ro, deionized, distilled) if an error occurs during the rinse steps where the previously used tap water is not cleaned from the device, residue from the water may remain and potentially result in the reported ¿calcification /rust¿ on the device.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
POOL CUSA CLARITY 23KHZ HANDPIECE
Common Device Name
TISSUE ABLATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24715779
Report Number3006697299-2026-00028
Device Sequence Number5763178
Product Code LFL
UDI-Device Identifier10381780466314
UDI-Public10381780466314
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7023P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown